Volume 43, No 4, 2021, Pages 615-623

Download full text in PDF

Mathematical Modeling of Journal Bearing Lubricated with Non-Newtonian Fluid


M. Kouider , Z. Djallel , Y. Abdelkader ,
K. Sahraoui

DOI: 10.24874/ti.1117.05.21.09

Received: 22 May 2021
Revised: 7 July 2021
Accepted: 24 September 2021
Published: 15 December 2021


In this work it has been theoretically studied the influence of the non-Newtonian fluids on the lubricated hydrodynamic journal bearings. For this purpose, a FORTRAN program was developed to resolve the two-dimensional Reynolds equation in polar coordinates. Hence, a finite difference method was used. Initially, dynamic viscosity values are determined for the different non-Newtonian lubricants using Walther equation model. The journal bearing behavior has been simulated according to the eccentricity ratio, the L/Ds ratio and the rheological characteristic index in case of industrial lubricating oils in accordance with ISO 3448 standard especially ISO-VG32, ISO-VG46 and ISO-VG68. The simulation has allowed performing analysis of journal bearing performances according to pressure, bearing load capacity and oil flow rate.
The study concludes that the hydrodynamic characteristics of the journal bearing are influenced by the type of lubricant, eccentricity ratio and the L/ D ratio.


Journal hydrodynamic bearing, Finite difference method, Non-Newtonian lubricants, Walther equation, Reynolds equation

Last Edition


Volume 43
Number 4
December 2021

Crossref logo


TiI news RSS 2.0

Table of contents